Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 138, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 28, 2010, 12:29 PM CDT for Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2010, 12:29 PM CDT (17:29 UTC)
- Expired
- May 28, 2010, 1:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:54 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 28, 10:54 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1054 AM CDT FRI MAY 28 2010 .UPDATE...AS OF 15Z IT WAS MOSTLY CLOUDY-TO-CLOUDY ACROSS THE MAJORITY OF MIDDLE TENNESSEE, EXCEPT FOR THE NORTHWESTERN COUNTIES, WHICH REMAINED PARTLY CLOUDY. TEMPERATURES WERE MAINLY IN THE MIDDLE AND UPPER 70S. LATEST MODEL GUIDANCE SHOWS DEEP MOISTURE REMAINING ACROSS THE BULK OF MIDDLE TENNESSEE TODAY, WITH MOST PLACES THAT ARE OVERCAST NOW EXPECTED TO REMAIN MOSTLY CLOUDY FOR THE REMAINDER OF THE DAY. HIGH AND MID LEVEL CLOUDS WILL PREDOMINATE. HOWEVER, EVEN IF MID AND HI CLOUDS THIN SOME, EXPECT SCT-BKN CU TO DEVELOP THIS AFTERNOON AFTER TEMPERATURES MIGRATE INTO THE LOWER 80S. LATEST FORECAST 21Z RUC SOUNDING FOR BNA SHOWS LOWER LEVELS MOISTENING UP DURING THE AFTERNOON AND PW'S AROUND 1.50 INCHES. TOTALS INDEX GOES TO 49 AND CAPE INCREASES TO 3K J/KG. THUS, ANY THUNDERSTORMS THAT DEVELOP TODAY CAN BE EXPECTED TO CONTAIN BRIEF TORRENTIAL DOWNPOURS. IN ADDITION, SOME OF THE STORMS, ESPECIALLY OVER THE EASTERN HALF OF OUR FORECAST AREA COULD BE SLOW- MOVING. LATEST FORECAST AFTERNOON RUC SOUNDING FOR CSV AND BNA SHOWS EAST WINDS OF ONLY 5KTS IN THE 8K-25K FT LAYER. STORMS SHOULD MOVE A LITTLE FASTER WEST OF I-65, GENERALLY SOUTHWARD AT 10 TO 15 MPH. WILL PROBABLY MENTION "LOCALLY HEAVY RAINFALL POSSIBLE" FOR THE EASTERN HALF OF OUR FORECAST AREA, GENERALLY EAST OF I-65. THE INCREASE IN LOW LEVEL MOISTURE IS EXPECTED TO BE IN RESPONSE TO 850MB LOW PRESSURE AREA DEVELOPING SOUTHWESTWARD OUT OF KENTUCKY, AND WILL BE MOST PRONOUNCED OVER OUR NORTHERN AND EASTERN AREAS BY LATE TODAY. AFTERNOON POPS LOOK REASONABLE FOR TODAY, BUT HAVE TRIMMED A FEW DEGREES OFF MAX TEMP EXPECTATIONS IN THE MOSTLY CLOUDY AREAS. WILL RELEASE UPDATED ZFP SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 28, 11:27 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1127 AM CDT FRI MAY 28 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-291630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1127 AM CDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE MID STATE THIS AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION... STEERING CURRENTS WILL BE RELATIVELY WEAK OVER THE EASTERN HALF OF THE AREA, WHICH MEANS THUNDERSTORMS WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BECOME A MAINSTAY OVER THE SOUTHEAST STATES SATURDAY INTO MONDAY. MORE SCATTERED AFTERNOON AND EVENING PULSE THUNDERSTORMS ARE EXPECTED...SOME WITH STRONG WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| May 28, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 32 min |
| May 28, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 33 min |
| May 28, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 29 min |
| May 28, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 34 min |
| May 28, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 25 min |
| May 28, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 14 min |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 36 min |
| May 28, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 5 min |
| May 28, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery | 36 min |
| May 28, 5:10 PM CDT | Areal Flood Advisory | OHX | Montgomery | 2 hr |
| May 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 37 min |
| May 28, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 36 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 25 min |
| May 28, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 26 min |
| May 28, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 24 min |
| May 28, 6:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 23 min |
| May 28, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 19 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 23 min |
| May 28, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 14 min |
| May 28, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 34 min |
| May 28, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury | 14 min |
| May 28, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.